MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB14W040150150
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a nanocross elite pta balloon with a 5fr non-medtronic (cook) sheath and a.014 non-medtronic (ashai gladius) guidewire during treatment of a 150mm calcified lesion in the patients left distal superficial femoral artery (sfa).Severe vessel tortuosity and severe vessel calcification were reported.Lesion exhibited 80% stenosis.Artery diameter reported as 6mm.There were abnormalities reported in relation to anatomy.Tortuous iliac bifurcation with significant disease and calcification made it difficult to track sheath up and over.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.No issues were noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure without issue.Embolic protection was not used.The vessel was not pre or post dilated.An inflation device was used.50/50 contrast inflation fluid was used.The device was not passed through a previously deployed stent.No resistance was noted during advancement of the device.A balloon burst was reported on first inflation at 8atms during procedure.Deflation difficulties were also reported.The balloon would not fully deflate and could not be rewrapped to fit back through the 5f sheath.The balloon portion of the catheter separated from the shaft when physician and tech attempted to walk it off the wire.The balloon eventually deflated when a snare was used to retrieve detached balloon.An additional nanocross elite pta balloon was used with a buddy wire to attempt fully deflate the popped balloon and this balloon also got stuck and detached.The second balloon detached within the sheath and was removed with a sheath exchange.The devices were safely removed from the patient.Procedure was aborted.Stenting was not completed and patient will return for another procedure to complete stenting portion of the intervention.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis the device was returned loaded on a 0.014¿ guidewire the 150mm detached balloon was returned there was stretching on the outer shaft and bunching on the inner shaft medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20408330
Report Number2183870-2024-00340
Device Sequence Number6517932
Product Code LIT
UDI-Device Identifier00763000110185
UDI-Public00763000110185
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAB14W040150150
Device Catalogue NumberAB14W040150150
Device Lot NumberB638625
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale